View Full Version : Will this cloud lift?


WelshWizard
08-14-13, 01:43 PM
I've just been put on 150mg per day of Bupropion which will rise to 300mg in 7 days. I knew about the side effects and after only a day or two the 'depression' has hit me. I say it like that because I wouldn't really call it depression but it certainly feel like I'm on a bit of a downer. Nothing terrible and I'm nowhere near suicidal, just a bit subdued.

Anyway it's nothing I can't handle but was wondering does it usually wear off after a few days/weeks or whatever? Is my body likely to get tolerant so the 'cloud' eventually lifts?

tomlinson
08-14-13, 04:04 PM
Antidepressants (and other psychotropic drugs) affect different people in different ways.

I've tried Wellbutrin (the brand name for bupropion) three separate times and it didn't do anything positive for me. Yet I know others have had success with it.

It might be helpful for you to keep a 'mood diary' - jot down how you feel, what you're thinking about, a few times each day.

It's my opinion that if a newly prescribed drug is not at least beginning to help in about a week, its time for a phone call to the doctor who prescribed it.


Wellbutrin is interesting in that it's the only antidepressant which works mostly on the neurotransmitters norepinephrine and dopamine - whereas almost all of the most 'popular' antidepressants work almost exclusively on the neurotransmitter serotonin.
(Two antidepressants - Effexor, and Cymbalta) affect both serotonin and norepinephrine.

WelshWizard
08-14-13, 04:07 PM
My doctor said if it is going to benefit my ADHD I should start to feel in around 2-3 weeks, more likely 2 so I'm happy to last it out until then at least. I've read that some people find such medication has initial 'depressing' side effects that go after a while as the body gets used to them - I'm just hoping that's applicable in my case.

tomlinson
08-14-13, 06:41 PM
Sounds very reasonable, and I hope it works for you!

WelshWizard
08-18-13, 01:46 PM
Well the cloud certainly seems to have lifted and today I doubled the dose to 300mg. Not feeling any difference to my ADHD but then again the doctor did say it would take around 2 weeks.

Jshect
08-20-13, 01:49 AM
There's a chance your depression was natural and not related to the Wellbutrin because it may take a while for the effects of Wellbutrin to kick in. Now that I think about it I noticed the effects of the Wellbutrin almost immediately. Anyway, stick with it for 2 or 3 weeks at least.

WelshWizard
08-20-13, 02:04 AM
Is that the same thing as Bupropion?

WelshWizard
08-20-13, 02:19 AM
I mean in terms of them just being different brand names or something?

WelshWizard
08-25-13, 07:05 AM
OK never mind.

Anyway I'm happy to say that the 'cloud' did lift - I've been on it almost 2 weeks and there's been no sign of it in about 10 days. Obviously different people will have different experiences but I'm posting this in case anyone else is having the same issues.

Not feeling anything in terms of ADHD - I'm still forgetful of things I did seconds ago. Approaching the 2 week mark so let's hope....

Melbot
08-25-13, 01:22 PM
I've just been put on 150mg per day of Bupropion which will rise to 300mg in 7 days. I knew about the side effects and after only a day or two the 'depression' has hit me. I say it like that because I wouldn't really call it depression but it certainly feel like I'm on a bit of a downer. Nothing terrible and I'm nowhere near suicidal, just a bit subdued.

Anyway it's nothing I can't handle but was wondering does it usually wear off after a few days/weeks or whatever? Is my body likely to get tolerant so the 'cloud' eventually lifts?

I started taking Wellbutrin on Thursday and my doc told me the same thing, to take 1 (150mg) pill for a week and then double it. He first put me on Vyvance (which worked WONDERS for me 6 years ago) and it made me extremely anxious! So I went back and he gave me Celexa, took that for 17 days and hardly felt a thing. So here I am on the Wellbutrin. I really hope it works for both of us!